Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the absolute continuity of the limit random variable in the supercritical Galton-Watson branching process

Author: Krishna B. Athreya
Journal: Proc. Amer. Math. Soc. 30 (1971), 563-565
MSC: Primary 60.67
MathSciNet review: 0282421
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \{ {Z_n}:n \geqq 0\} $ be a simple Galton-Watson branching process with offspring distribution $ \{ {p_j}\} $ satisying $ 1 < \sum {j{p_j} < \infty } $. It is known that there exist constants $ {C_n}$ such that $ {W_n} \equiv {Z_n}{C_n}$ converges with probability one to a nondegenerate limit random variable W. Here we show that this W is always absolutely continuous on $ (0,\infty )$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60.67

Retrieve articles in all journals with MSC: 60.67

Additional Information

Keywords: Galton-Watson branching process, supercritical, absolute continuity, limit random variable
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society